MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION LEAD KIT 30 CM; DEEP BRAIN STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION LEAD KIT 30 CM; DEEP BRAIN STIMULATOR
Model Number DB-2201-30AC
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Codes Bacterial Infection (1735); Inadequate Pain Relief (2388)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model: db-2201-45dc serial/lot: (b)(4).Description: 45 cm twist lead, 0.016 tungsten stylet.
 
Event or Problem Description
A report was received that the patient was experiencing inadequate therapy due to high impedances.X-ray revealed that the connectors for the left and right lead were situated apart with one behind the right ear and one further down the neck.The physician decided to perform an exploratory surgery to determine the source of the impedance.The left lead connector was reconnected to the lead extension.The physician noticed that the connector further down the neck had a slight discontinuation of the insulation on the lead.The physician could see a fracture of the lead, however there were no exposed cables.The patient will undergo a full lead revision.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model: db-1110c serial/lot: (b)(4) description: vercise implantable pulse generator kit model: nm-3138-55 serial/lot: (b)(4) description: 55 cm 8 contact extension kit model: db-2201-30ac serial/lot: (b)(4) description: vercise lead kit, 30cm additional information was received that the dbs system was explanted due to infection.There was swelling and redness at the incision sites of the previous exploratory surgery.The patient was administered antibiotics.No further information could be obtained.The explanted devices were not returned to bsn as they were discarded.It is indicated that the devices will not be returned for evaluation; therefore a failure analysis of the complaint devices could not be completed.A review of the device history records will be conducted.If there is any further relevant information from that review, a supplemental med watch will be filed.
 
Event or Problem Description
 
Event or Problem Description

Brand Name
LEAD KIT 30 CM
Common Device Name
DEEP BRAIN STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key7597216
Report Number3006630150-2018-02136
Device Sequence Number10807785
Product Code LGW
UDI-Device Identifier08714729820772
UDI-Public08714729820772
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/13/2016
Device Model NumberDB-2201-30AC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer06/25/2018
06/25/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/11/2018
07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;